MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30850
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty an advance 18 lp low profile pta balloon dilatation catheter burst during the initial inflation when it reached 5 atm.The patient's anatomy was not noted to be calcified or tortuous at the target location.The device was inflated with an inflation device before it burst.After the device burst it was removed through a 5 fr, 110 cm cook sheath.There was blood noted in the inflation device.Another same type device was used to complete the procedure.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalization.No adverse effects to the patient occurred due to this incident.
 
Additional Manufacturer Narrative
Event summary: as reported, during an angioplasty an advance 18 lp low profile pta balloon dilatation catheter burst during the initial inflation when it reached 5 atm.The patient's anatomy was not noted to be calcified or tortuous at the target location.The device was inflated with an inflation device before it burst.After the device burst it was removed through a 5 fr, 110 cm cook sheath.There was blood noted in the inflation device.Another same type device was used to complete the procedure.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalization.No adverse effects to the patient occurred due to this incident.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), drawing, the instructions for use, specifications, and quality control data.The complainant returned one advance 18 lp low profile pta balloon dilatation catheter to cook for investigation.Physical examination and testing of the device revealed a pin hole leak was present during inflation.Cook reviewed the dhr.The dhr for the final lot records 1 relevant nonconformance for a failed leakage test in 1 device, however, the nonconforming product was scrapped, and the lot is inspected 100%.A database search for complaints reported about the complaint lot reveals no additional complaints at this time.Therefore, cook determined that no nonconforming products exist in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: balloon introduction and inflation: ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ how supplied: ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ cook concluded that a component failure unrelated to the design or manufacturing of the complaint device caused this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13040402
Report Number1820334-2021-02716
Device Sequence Number5448937
Product Code LIT
UDI-Device Identifier10827002308500
UDI-Public(01)10827002308500(17)240825(10)14170233
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model NumberG30850
Device Catalogue NumberPTAX4-18-170-5-20
Device Lot Number14170233
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date12/19/2021
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FR, 110 CM COOK SHEATH
Patient SexMale